Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 93, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2013, 5:14 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 5:14 PM MDT (23:14 UTC)
- Expired
- Jul 29, 2013, 6:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 165 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS55 KPUB 292314
SVRPUB
COC009-071-300000-
/O.NEW.KPUB.SV.W.0093.130729T2314Z-130730T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT
* AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
KIM...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN LAS ANIMAS AND WESTERN BACA
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3745 10301 3721 10277 3704 10317 3721 10330
TIME...MOT...LOC 2314Z 232DEG 19KT 3720 10316
HAIL...1.50IN
WIND...60MPH
$$4 follow-up statements
743
WWUS55 KPUB 292323
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT MON JUL 29 2013
COC009-071-300000-
/O.CON.KPUB.SV.W.0093.000000T0000Z-130730T0000Z/
BACA CO-LAS ANIMAS CO-
523 PM MDT MON JUL 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 600 PM MDT...
AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
KIM...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3725 10325 3745 10301 3721 10277 3706 10312
TIME...MOT...LOC 2323Z 243DEG 18KT 3721 10308
HAIL...1.25IN
WIND...60MPH
$$785
WWUS55 KPUB 292332
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT MON JUL 29 2013
COC009-071-300000-
/O.CON.KPUB.SV.W.0093.000000T0000Z-130730T0000Z/
BACA CO-LAS ANIMAS CO-
532 PM MDT MON JUL 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 600 PM MDT...
AT 531 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF PRITCHETT...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN BACA COUNTY SOUTHWEST OF PRITCHETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 10306 3728 10321 3745 10301 3721 10277
TIME...MOT...LOC 2332Z 243DEG 20KT 3724 10302
HAIL...1.00IN
WIND...60MPH
$$785
WWUS55 KPUB 292343
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT MON JUL 29 2013
COC071-292353-
/O.CAN.KPUB.SV.W.0093.000000T0000Z-130730T0000Z/
LAS ANIMAS CO-
543 PM MDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3711 10301 3721 10308 3734 10308 3745 10301
3721 10277
TIME...MOT...LOC 2343Z 247DEG 20KT 3725 10295
$$
COC009-300000-
/O.CON.KPUB.SV.W.0093.000000T0000Z-130730T0000Z/
BACA CO-
543 PM MDT MON JUL 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BACA COUNTY UNTIL 600 PM MDT...
AT 540 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF PRITCHETT...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3711 10301 3721 10308 3734 10308 3745 10301
3721 10277
TIME...MOT...LOC 2343Z 247DEG 20KT 3725 10295
HAIL...1.00IN
WIND...60MPH
$$264
WWUS55 KPUB 292353
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT MON JUL 29 2013
COC009-300004-
/O.EXP.KPUB.SV.W.0093.000000T0000Z-130730T0000Z/
BACA CO-
553 PM MDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BACA COUNTY WILL
EXPIRE AT 600 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3711 10301 3721 10308 3734 10308 3745 10301
3721 10277
TIME...MOT...LOC 2354Z 247DEG 20KT 3727 10288
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:35 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 29, 3:35 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 335 PM MDT MON JUL 29 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 242 PM MDT MON JUL 29 2013 THE REST OF TODAY...A FAST MOVING UPPER LEVEL DISTURBANCE CAUGHT IN THE WESTERLY FLOW ALOFT IS SHIFTING INTO WESTERN COLORADO. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAIN REGIONS AND MOVED INTO THE PALMER DIVIDE AREA INCLUDING COLORADO SPRINGS. ABUNDANT LOW LEVEL MOISTURE AND MODEST INSTABILITY HAVE ALLOWED THESE CELLS TO PRODUCE LOCALLY HEAVY RAINFALL AND DIME SIZE HAIL. IF THESE CELLS MOVE OVER AREA BURN SCARS...FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY OVER THE WEST FORK COMPLEX AND WALDO CANYON. IN ADDITION...LOCALIZED STREET FLOODING WILL BE POSSIBLE OVER THE COLORADO SPRINGS METRO AREA. TONIGHT...MODELS ALL IN GOOD AGREEMENT WITH ACTIVITY INCREASING IN COVERAGE AND SPREADING EAST ACROSS THE PLAINS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY FOCUS WILL REMAIN OVER THE MOUNTAINS...PALMER DIVIDE AND RATON MESA...WITH LESS COVERAGE ALONG THE ARKANSAS RIVER BASIN. LOCALLY HEAVY RAINFALL AND PEA TO DIME SIZE HAIL WILL BE THE MAIN THREATS. HIGH-RES MODELS HAVE THE UPPER WAVE QUICKLY MOVING EAST THROUGH MIDNIGHT WITH SHOWER AND THUNDERSTORM ACTIVITY DISSIPATING AND MOVING EAST INTO KANSAS BY 3 AM. SUBSIDENCE BEHIND THE UPPER DISTURBANCE WILL CLEAR THE AREA OUT BY TUESDAY MORNING. TUESDAY...AN UPPER RIDGE AXIS WILL MOVE EAST OVER COLORADO BY TUESDAY MORNING WHILE AN UPPER LEVEL DISTURBANCE DROPS SOUTH OUT OF WYOMING INTO EASTERN COLORADO. DRIER AIR WILL MOVE INTO THE ROCKIES WITH MUCH LESS THUNDERSTORM ACTIVITY THAN WE HAVE SEEN THE PAST FEW DAYS. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS. LESS CERTAINTY EXISTS OVER THE PLAINS. NORTHERLY FLOW ASSOCIATED WITH THE UPPER DISTURBANCE SHOULD HELP FOCUS CONVECTION OVER THE PALMER DIVIDE AND RATON MESA...WHILE MOST OF THE ARKANSAS RIVER BASIN WILL LIKELY REMAIN SHADOWED OUT. WHILE MOISTURE WILL BE SOMEWHAT LIMITED...ANY CELLS THAT MOVE OVER AREA BURN SCARS COULD PUT DOWN A QUICK BURST OF HEAVY RAINFALL...AND POSSIBLE FLASH FLOODING. MOZLEY .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 242 PM MDT MON JUL 29 2013 TUESDAY NIGHT AND WEDNESDAY...AN AMPLIFIED UPPER RIDGE OVER THE REGION WILL HELP SHUNT THE MOISTURE PLUME TO THE NORTH THROUGH WED...KEEPING CONVECTION MORE ISOLATED AND TIED TO THE HIGHER TERRAIN. MAX TEMPS ARE EXPECTED TO REMAIN IN THE LOWER TO MID 90S FOR THE PLAINS...AND IN THE 80S FOR THE HIGH VALLEYS. WEDNESDAY NIGHT THROUGH SATURDAY...AN UPPER DISTURBANCE SWEEPING ACROSS THE NORTHERN PLAINS WED AFTN IS FORECAST TO PUSH A COLD FRONT DOWN EASTERN CO WED NIGHT. THIS SHOULD SERVE TO INCREASE LLVL MOISTURE ACROSS THE E PLAINS AND UP AGAINST THE E MTS...WITH AN ENHANCED CHANCE FOR SHOWERS AND THUNDERSTORMS LATE WED NIGHT THROUGH THU. IN ADDITION...THE UPPER RIDGE FLATTENS SOMEWHAT AND THE MONSOON MOISTURE PLUME DROPS BACK DOWN ACROSS THE STATE. THOUGH THE GFS INDICATES WIDESPREAD SHOWER AND STORM ACTIVITY EACH DAY AND NIGHT...FEEL THAT THIS IS OVERDONE AND DECIDED TO SIDE WITH DIURNAL CONVECTIVE ACTIVITY TIED MAINLY TO THE MTS BEYOND THU AFTN. TEMPS REMAIN IN THE 90-95 F RANGE FOR THE PLAINS...AND IN THE 80S FOR THE HIGH VALLEYS. SUNDAY AND MONDAY...EC AND GFS MODELS SHOW THE UPPER RIDGE FLATTENING CONSIDERABLY...AS WELL AS A DRYING TREND SETTLING IN FOR THE CWA. CUT BACK POPS FROM WHAT THE EXTENDED PROCEDURE PRODUCED...WITH NO APPRECIABLE CHANGE IN TEMPS. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 242 PM MDT MON JUL 29 2013 KALS...GENERALLY VFR CONDITIONS THROUGH THE NEXT 24 HOURS. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE CONTINENTAL DIVIDE AND MOVE OVER THE SAN LUIS VALLEY THROUGH THE AFTERNOON AND EVENING. ONE OR TWO STORMS MAY MOVE OVER THE TERMINAL THROUGH 01Z WITH REDUCED VIS AND CIGS UNDER CELLS. KCOS...VFR CONDITIONS THROUGH MUCH OF THE NEXT 24 HOURS. THUNDERSTORMS HAVE DEVELOPED OVER THE RAMPART RANGE AND ARE MOVING EAST OVER AND NEAR THE TERMINAL. MODELS INDICATING THE PERIOD OF NOW THROUGH 01Z WILL BE MOST ACTIVE. REDUCED VIS AND CIGS TO MVFR TO IFR IN THUNDERSTORMS ARE POSSIBLE. EXPECT ACTIVITY TO CLEAR THE AREA THIS EVENING. KPUB...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS WEST OF THE TERMINAL BUT COVERAGE WILL LIKELY BE LESS THAN UP NORTH AT KCOS. CONTINUING WITH VCTS THROUGH THIS EVENING...BUT CONFIDENCE IN A CELL HITTING THE TERMINAL IS LOW. IF A THUNDERSTORM DOES MOVE OVER THE TERMINAL IT WILL PRODUCED REDUCED CIGS AND VIS. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...MOORE AVIATION...MOZLEY
Hazardous weather outlook, Jul 29, 11:24 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1124 AM MDT MON JUL 29 2013 COZ058>089-093>099-301730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1124 AM MDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE HIGHER TERRAIN. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND IF ONE OF THESE STORMS MOVES OVER ONE OF THE RECENT BURN SCARS...THERE WILL BE THE THREAT OF FLASH FLOODING. OTHER STORM THREATS TODAY WILL BE CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER AIR WILL WORK INTO COLORADO TUESDAY AND WEDNESDAY...RESULTING IN FEWER THUNDERSTORMS THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER ELEVATIONS EACH DAY AND SPREAD ONTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THIS EVENING. 88/27
In the hours before
Special weather statement, Jul 29, 3:21 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MDT MON JUL 29 2013 COZ086-292200- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 321 PM MDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PUEBLO DEPOT...OR 16 MILES EAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. BOONE. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 29, 3:27 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT MON JUL 29 2013 COZ086-292200- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 327 PM MDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...EAST CENTRAL PUEBLO. AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLENDE...OR NEAR PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 29, 4:32 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT MON JUL 29 2013 COZ094-099-292300- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 432 PM MDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF KIM...OR 48 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA COUNTY AND SOUTHEASTERN LAS ANIMAS COUNTY SOUTH OF HIGHWAY 160. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 29, 4:58 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 458 PM MDT MON JUL 29 2013 COZ095-292345- WESTERN KIOWA COUNTY- 458 PM MDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HASWELL...OR 34 MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN KIOWA COUNTY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 29, 5:00 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 SSE KIM 37.14N 103.30W
07/29/2013 M1.75 INCH LAS ANIMAS CO PUBLIC
&&
PJCLocal storm report, Jul 29, 5:12 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 SSE KIM 37.14N 103.30W
07/29/2013 M1.75 INCH LAS ANIMAS CO PUBLIC
0209 PM HEAVY RAIN 5 WNW BLACK FOREST 39.03N 104.79W
07/29/2013 M1.76 INCH EL PASO CO PUBLIC
1 HOUR TOTAL.
0200 PM HEAVY RAIN 5 NNE AIR FORCE ACADEMY 39.04N 104.82W
07/29/2013 M0.92 INCH EL PASO CO COCORAHS
FELL IN 20 MINUTES.
1242 PM HEAVY RAIN 5 N PETERSON AFB 38.90N 104.71W
07/29/2013 M1.20 INCH EL PASO CO BROADCAST MEDIA
FELL IN 30 MINUTES.
&&
PJCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:57 PM MDT | Areal Flood Advisory | PUB | El Paso | 63 min |
| Jul 29, 1:30 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 29, 2:03 PM MDT | Areal Flood Advisory | PUB | El Paso | 117 min |
| Jul 29, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 51 min |
| Jul 29, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.